Format

Send to

Choose Destination
See comment in PubMed Commons below
Neurobiol Dis. 2006 Jun;22(3):586-98. Epub 2006 Mar 10.

Increased slow oscillatory activity in substantia nigra pars reticulata triggers abnormal involuntary movements in the 6-OHDA-lesioned rat in the presence of excessive extracellular striatal dopamine.

Author information

  • 1Laboratoire de Physiologie et Physiopathologie de la Signalisation Cellulaire, CNRS UMR 5543, UniversitĂ© Victor Segalen, 146 rue LĂ©o Saignat, 33076 Bordeaux Cedex, France.

Abstract

Since electrophysiological correlates of L-dopa-induced dyskinesia (LID) are almost unknown, changes of striatal dopamine (DA) transmission and electrophysiological activity of the substantia nigra pars reticulata (SNr) were recorded before and after acute L-dopa administration in sham-operated and 6-hydroxydopamine (6-OHDA)-lesioned rats that were previously treated with vehicle or L-dopa for 10 days. Abnormal involuntary movements occurred only in the L-dopa-primed 6-OHDA-lesioned rats that showed after acute l-dopa administration a decrease in firing rate, the highest local field potential power in the theta/alpha band, a consequent oscillatory activity in the same frequency band at the single neuron level and an excessive increase in striatal DA release associated with the lowest level of DA metabolism. These results suggest that increased synchronised afferent activity may drive SNr oscillations in the same frequency band and is associated with abnormal involuntary movements, further suggesting the potential use of desynchronising drugs for managing LID in Parkinson's disease.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk